Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An equivalence theorem on generating functions


Author: H. M. Srivastava
Journal: Proc. Amer. Math. Soc. 52 (1975), 159-165
MSC: Primary 33A70
DOI: https://doi.org/10.1090/S0002-9939-1975-0379931-2
MathSciNet review: 0379931
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The present paper establishes an equivalence theorem on generating relations for a sequence of functions $ \{ {f_n}(z)\} $ defined by the Rodrigues formula (1) below. It is also shown how this theorem may be applied to a fairly large variety of special functions including, for instance, the classical orthogonal polynomials.


References [Enhancements On Off] (What's this?)

  • [1] F. Brafman, Generating functions and associated Legendre polynomials, Quart. J. Math. Oxford Ser. (2) 10 (1959), 156-160. MR 21 #6450. MR 0107728 (21:6450)
  • [2] A. Erdélyi, W. Magnus, F. Oberhettinger and F. G. Tricomi, Higher transcendental functions. Vol. II, McGraw-Hill, New York, 1953. MR 15, 419.
  • [3] H. L. Krall and O. Frink, A new class of orthogonal polynomials: The Bessel polynomials, Trans. Amer. Math. Soc. 65 (1949), 100-115. MR 10, 453. MR 0028473 (10:453a)
  • [4] G. Szegö, Orthogonal polynomials, Amer. Math. Soc. Colloq. Publ., vol. 23, Amer. Math. Soc., Providence, R. I., 1939. MR 1, 14.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A70

Retrieve articles in all journals with MSC: 33A70


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0379931-2
Keywords: Equivalence theorem, generating relations, Rodrigues' formula, special functions, classical orthogonal polynomials, holomorphic functions, the Cauchy-Hadamard theorem, d'Alembert's ratio test, Cauchy's integral formula, uniform convergence, binomial theorem, analytic continuation, Hermite polynomials, Laguerre polynomials, Jacobi polynomials, Bessel polynomials, ultraspherical polynomials, Legendre polynomials, Tchebycheff polynomials, Charlier polynomials, generating-function equivalence, Meixner polynomials
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society